Thunderstorm Wind, Wilkinson
- When
- May 29, 4:42 PM CST
- Where
- Wilkinson County, 3 mi N of Woodville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.150, -91.300
A tree was blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 29, 4:20 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 520 PM CDT SUN MAY 29 2005 .UPDATE... SENT OUT UPDATE TO ZONES TO ADD SEVERE THUNDERSTORM WATCH #350 IN EFFECT FOR TONIGHT UNTIL MIDNIGHT FOR SE LA ALONG AND NORTH OF A LINE FROM PLAQUEMINE TO WHITEHALL...LAKE PONTCHARTRAIN AND NWD INCLUDING THE EXTREME SRN COUNTIES IN SW MS. && .PREVIOUS DISCUSSION... THIS AFTERNOON SURFACE FRONTAL BOUNDARY STILL ACROSS THE ARKLAMISS TO OUR N. AN UPPER LOW CURRENTLY SPINS ACROSS SC TX. THIS LOW WILL MOVE NE ACROSS THE SE TX COAST TONIGHT AND INTO THE SE LA/S MS COAST. EXIT STAGE RIGHT DISTURBANCE #1 ENTER BAM...#2 BY EARLY MORNING. WILL BE IN A FAVORABLE PATTERN TONIGHT FOR STORMS TO FILL IN TONIGHT LATE AHEAD OF THE NEXT UPPER LEVEL SYSTEM APPROACHING AS WILL HAVE A DECENT JET COMING AROUND THE S SIDE OF THE LOW TONIGHT. WILL THEREFORE GO WITH SCATTERED POPS FOR THIS EVENING WITH INCREASING CHANCES AFTER MIDNIGHT. AFTER THAT NOT MUCH BREAK WITH ONE SYSTEM AFTER ANOTHER MOVING ACROSS IN THE UPPER FLOW THROUGH MID WEEK ALONG A FRONT THAT SHOULD STALL OUT OVER THE AREA LATE MONDAY. THE FAUCET IS ON...COULD CONTINUE TO GET SOME HEAVY DOWNPOURS THROUGH THE WEEK AS THIS AIR MASS REMAINS ON THE JUICY SIDE. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 82 70 82 / 70 90 60 70 BTR 71 83 72 83 / 70 90 60 70 MSY 74 85 73 84 / 70 90 60 70 GPT 73 83 73 83 / 50 90 60 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 8
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>065-MSZ077-080-292200- ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA- HANCOCK MS-IBERVILLE LA-LIVINGSTON LA-ORLEANS LA-PEARL RIVER MS- POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA- ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA- UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA- UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA- WEST BATON ROUGE LA-WEST FELICIANA LA- 254 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS DEVELOP ONCE AGAIN ACROSS THE AREA... A VERY UNSTABLE AND UNSETTLED AIRMASS IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE APPROACHING THE AREA FROM THE TEXAS COAST CONTINUES TO PRODUCE NEW THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AT 254 PM CDT...RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING FROM LIVONIA TO BATON ROUGE TO NEAR NEW ORLEANS. OTHERS WERE RAPIDLY DEVELOPING FROM MANDEVILLE TO CENTRAL HANCOCK COUNTY MISSISSIPPI. MEANWHILE...SATELLITE IMAGERY INDICATED A DISTINCTIVE UPPER LEVEL LOW PRESSURE SYSTEM MOVING ALONG THE TEXAS COASTAL PLAINS NEAR VICTORIA TEXAS. THIS SYSTEM WILL MAKE CONDITIONS FAVORABLE FOR HEAVY RAINS AND STRONG THUNDERSTORMS TO CONTINUE THROUGHOUT THE NIGHT AND INTO MEMORIAL DAY. IN THE SHORT-TERM EXPECT BRIEF HEAVY RAINS AND FREQUENT LIGHTNING FROM MOST OF THE STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH CAN BE GENERATED AND SMALL HAIL MAY ALSO FALL FROM SOME OF THE STRONGER STORMS. TOWARDS MIDNIGHT AND THROUGH DAYBREAK MONDAY...SOME OF THE STORMS MAY ONCE AGAIN BECOME SEVERE WITH LARGER HAIL AND DESTRUCTIVE WINDS. RAINFALL MAY PERSIST CONSIDERABLY LONGER AND POSE A MINOR FLOOD THREAT FROM TRAINING EFFECTS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE REMAINDER OF THIS AFTERNOON AND DURING THE OVERNIGHT HOURS. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TORNADO 15 N KILN 30.63N 89.43W
05/29/2005 HANCOCK MS EMERGENCY MNGR
SIGHTING OF A BRIEF TOUCHDOWN AND LIFTED BACK UP NEAR THE
INTERSECTION OF HIGHWAY 603 AND 53 NEAR NECAISE.
0308 PM FUNNEL CLOUD 5 NE DESTREHAN 30.01N 90.31W
05/29/2005 ST. CHARLES LA EMERGENCY MNGR
SPOTTED BY MOTORIST FROM THE I-310 BRIDGE LOOKING
NORTHEAST. REPORTED AS DECENDING THEN LIFTED.
&&
RICKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL LIVINGSTON 30.50N 90.75W
05/29/2005 0.88 INCH LIVINGSTON LA BROADCAST MEDIA
RELAYED PUBLIC REPORT FROM WAFB-TV BATON ROUGE.
&&
RICKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TORNADO GULFPORT 30.39N 89.07W
05/29/2005 HARRISON MS EMERGENCY MNGR
REPORT OF A POSSIBLE TOUCHDOWN NEAR THE LONG BEACH AND
GULPORT CITY LIMITS.
&&
RICKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG MOUNT HERMAN 30.96N 90.30W
05/29/2005 WASHINGTON LA BROADCAST MEDIA
REPORTS OF TREES DOWN AND BARN ROOF BLOWN OFF IN THE
PLEASANT HILL ROAD AREA. RELAYED BY WDSU-TV
METEOROLOGIST.
&&
RICKSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 509 PM CDT SUN MAY 29 2005 LAZ040-292245- ST TAMMANY- 509 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS AFFECTING ST TAMMANY PARISH... STRONG THUNDERSTORMS EXTENDING ALONG AND SOUTH OF INTERSTATE 12 WILL MOVE NORTHEAST ACROSS ST TAMMANY PARISH THROUGH 6 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND SLIDELL... MANDEVILLE...COVINGTON AND PEARL RIVER. 11
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451522.